MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRACLIP DUAL TRIGGER; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. ULTRACLIP DUAL TRIGGER; BIOPSY INSTRUMENT
Catalog Number 863017D
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.However, photo was provided for review.The investigation of the reported event is currently underway.H10: d4 (expiry date: 10/2025).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that prior to breast tissue marker placement procedure, a hair was allegedly found on the sterile packaging.The procedure was completed using another device.There was no patient contact.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one ultraclip dual trigger breast tissue marker was received for evaluation.During visual evaluation, a piece of hair was observed inside the sealed packaging.Sample was sealed and therefore was not decontaminated.Functional testing was not performed due to the nature of the complaint.Also, two electronic photos were provided and reviewed.In the first photo, one ultra clip dual triggers is shown inside the package in which a hair like material was found with the device.The second photo shows the labelling information which matches with the trackwise details.Therefore, the investigation is confirmed for the reported foreign material as a hair like material was found inside the sealed package.A definitive root cause for the reported foreign body issue could be related to the manufacturing issue.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: b5, d4 (expiry date: 10/2025), g3.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that prior to breast tissue marker placement procedure, a hair was allegedly found inside the sterile packaging on the biopsy clip.The procedure was completed using another device.There was no patient contact.

Brand Name
ULTRACLIP DUAL TRIGGER
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key17710223
Report Number2020394-2023-00668
Device Sequence Number15140823
Product Code NEU
UDI-Device Identifier00801741032233
UDI-Public(01)00801741032233
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K042341
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number863017D
Device Lot NumberHUGY0259
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/16/2023
Supplement Date Received by Manufacturer01/16/2024
Initial Report FDA Received Date09/08/2023
Supplement Report FDA Received Date01/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown